Alert archive / Nebraska / Wind Advisories in 2006
Wind Advisory 9, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Apr 15, 2006, 12:46 PM CDT for 23 counties in Nebraska; 8 counties in Iowa. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2006, 12:46 PM CDT (17:46 UTC)
- Expired
- Apr 15, 2006, 6:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Omaha, NE
All 31 counties
Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Otoe County, NE, Pierce County, NE, Platte County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 31 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 5.8 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2751 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KOAX 151746 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1246 PM CDT SAT APR 15 2006 ...STRONG SOUTHEAST WINDS TO CONTINUE THIS AFTERNOON... .SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH CAN BE EXPECTED OVER MUCH OF EASTERN NEBRASKA AND SOUTHWEST IOWA THIS AFTERNOON AS INTENSE LOW PRESSURE MOVES INTO CENTRAL NEBRASKA. IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-152300- /O.NEW.KOAX.WI.Y.0009.060415T1746Z-060415T2300Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA... BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE... ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS... SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA... BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY 1246 PM CDT SAT APR 15 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH CAN BE EXPECTED OVER MUCH OF THE AREA THIS AFTERNOON. WINDS SHOULD BEGIN DECREASING BY 600 PM OR SO. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ALSO SECURE ANY LOOSE OBJECTS SUCH AS LAWN FURNITURE OR GARBAGE CANS. $$ CHERMOK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Apr 15, 3:18 AM CDT, 9 hours 28 minutes earlier.
Area forecast discussion, Apr 15, 3:18 AM CDT, 9 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 318 AM CDT SAT APR 15 2006 .DISCUSSION... SEVERE WEATHER THIS AFTERNOON/EVENING REMAINS THE PRIMARY FORECAST CONCERN. WINDS HAVE TURNED TO THE SOUTHEAST ACROSS THE CWA THIS MORNING...AND WILL CONTINUE TO INCREASE THROUGH THE DAY AS LOW PRESSURE IN THE HIGH PLAINS DEEPENS WITH APPROACH OF POTENT UPPER LEVEL WAVE. THAT WAVE WAS APPROACHING THE FOUR CORNERS REGION THIS MORNING. 00Z UPPER AIR CHARTS SHOWED 100-130M HEIGHT FALLS WITH THIS SYSTEM...AND NUMEROUS LIGHTNING STRIKES SPREADING INTO COLORADO AHEAD OF IT LEND TO ITS STRENGTH. SURFACE PRESSURE FALLS WERE POINTING TO NORTHEAST COLORADO AS EVENTUAL LOW CENTER...AND 00Z GFS/NAM CONCUR. IN FACT... GFS AND NAM ARE IN BETTER AGREEMENT WITH SURFACE LOW TRACK THIS AFTERNOON...BUT NAM IS STILL A TAD SLOWER PUTTING LOW CENTER IN NORTH CENTRAL NEBRASKA AT 00Z SUNDAY WHILE GFS HAS THE LOW IN NORTHEAST NEBRASKA. BOTH MODELS SEEM TO BE OVERDOING LOW LEVEL MOISTURE RETURN...PAINTING LOW TO MID 60S SURFACE DEW POINTS COVERING MUCH OF THE CWA THIS AFTERNOON. LATEST SURFACE OBS FROM SOURCE REGION OF NORTHERN MISSOURI SUGGEST MID 50S ARE MORE LIKELY. 850 DEW POINTS ALSO LOOKED TO BE 2 OR 3C TOO HIGH THIS AFTERNOON. THIS SAME SCENARIO OF OVER-FORECASTING LOW LEVEL MOISTURE PLAYED ITSELF OUT WITH OUR LAST SEVERE WEATHER EPISODE. HOWEVER EVEN WITH SOMEWHAT LIMITED MOISTURE...SEVERE PARAMETERS ARE STILL IMPRESSIVE. MODIFYING FORECAST SOUNDINGS FOR EXPECTED MOISTURE/TEMPERATURES THIS AFTERNOON STILL YIELD CAPES APPROACHING 1500 J/KG. BULK SHEAR OF 50KT WITH MODEST INSTABILITY WILL FAVOR SUPERCELL STORMS WITH LARGE HAIL AND DAMAGING WINDS LIKELY. TORNADOES ARE POSSIBLE AS 0-1KM HELICITY IS FORECAST INTO THE 150-200 RANGE...BUT HIGHER LCL HEIGHTS WITH LOWER DEW POINTS MAY HINDER DEVELOPMENT. EXPECT SOME ELEVATED CONVECTION TO GET GOING LATER THIS MORNING AS LARGE SCALE ASCENT OVERSPREADS THE REGION WITH APPROACHING WAVE. THIS SHOULD LIFT NORTHEAST THROUGH THE AFTERNOON...ALLOWING SUNSHINE TO WORK ON LOW LEVEL ATMOSPHERE. WARM FRONT CURRENTLY IN NORTHERN KANSAS SHOULD LIFT NORTH OF INTERSTATE 80 THIS AFTERNOON AS DRY LINE ADVANCES EAST WITH SURFACE LOW. EXPECT INITIAL AFTERNOON DEVELOPMENT ALONG THE DRYLINE FROM NEAR ALBION TO BEATRICE AROUND 21Z WITH STORMS GENERALLY TRACKING NORTHEAST. SEVERE THREAT WILL CONTINUE THROUGH THE EVENING BEFORE LINE OF STORMS LIFTS NORTHEAST OF THE CWA BY 06Z OR SO. WRAP-AROUND SHOWERS SHOULD CONTINUE OVERNIGHT WITH SOME LINGERING RAIN SUNDAY MORNING. MOST OF THE PRECIP WILL BE EAST OF THE CWA BY SUNDAY AFTERNOON. HAVE MADE VERY FEW CHANGES TO THE REST OF THE FORECAST AS MAIN HIGHLIGHTS WERE HANDLED WELL IN PREVIOUS RENDITION. NEXT WAVE WILL EJECT INTO THE PLAINS MONDAY/TUESDAY BRINGING A CHANCE FOR THUNDERSTORMS THEN. FOR THE MIDDLE PART OF THE WEEK...GFS LOOKS TO BE TRENDING TOWARD ECMWF SOLUTION IN TAKING UPPER LOW THROUGH THE NORTHERN PLAINS RATHER THAN LINGERING IT IN THE CENTRAL PART OF THE COUNTRY. THIS WOULD LEAD TO LESS OF A SHOWER CHANCE WEDNESDAY AND THURSDAY...BUT ONLY SMALL CHANCES GOING NOW SO THOSE WERE LEFT UNCHANGED. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DERGAN
Hazardous weather outlook, Apr 15, 11:35 AM CDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1135 AM CDT SAT APR 15 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-160645- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 1135 AM CDT SAT APR 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING OVER MUCH OF EASTERN NEBRASKA AND SOUTHWEST IOWA. SEVERE THUNDERSTORMS WILL LIKELY DEVELOP BETWEEN 4 AND 5 PM FROM AROUND OR JUST NORTHEAST OF A COLUMBUS TO BEATRICE LINE. THE ACTIVITY IS EXPECTED TO TRACK FAIRLY QUICKLY NORTHEAST...SPREADING ACROSS NORTHEAST NEBRASKA BY 7 PM OR SO AND THEN INTO SOUTHWEST IOWA. SUPERCELL THUNDERSTORMS WITH LARGE HAIL AND TORNADOES ARE ESPECIALLY POSSIBLE ON THE SOUTHERN END OF THIS AREA OF EXPECTED DEVELOPMENT. STORMS ON THE NORTHERN END WILL LIKELY BE MORE IN CLUSTERS AND INITIALLY BE LARGE HAIL PRODUCERS BUT AN ISOLATED TORNADO ALSO REMAINS POSSIBLE. THE SEVERE THREAT WILL TURN MORE TOWARD HIGH WINDS AND LARGE HAIL BY MID EVENING ALTHOUGH AN ISOLATED TORNADO THREAT CONTINUES. MODERATE INSTABILITY AND HIGH SHEAR VALUES WILL BE PRESENT OVER MUCH OF THE OUTLOOK AREA BY LATE AFTERNOON. WHEN COMBINED WITH A WARM FRONT FORECAST TO PUSH INTO SOUTHEAST NEBRASKA...AND A DRY LINE MOVING IN FROM NORTH CENTRAL KANSAS...THE NECESSARY INGREDIENTS FOR SUPERCELLS WILL BE PRESENT. THE SEVERE THREAT SHOULD DIMINISH OR SHIFT EAST OF THE AREA LATE THIS EVENING. EVEN ABSENT THUNDERSTORMS...STRONG SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH CAN BE EXPECTED THIS AFTERNOON...ESPECIALLY ALONG AND NORTH OF A LINE FROM ALBION TO NEBRASKA CITY TO CLARINDA IOWA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE AGAIN POSSIBLE ON TUESDAY...WITH SOME STORMS POSSIBLY SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL WILL BE REQUIRED THIS AFTERNOON AND EVENING ACROSS MOST OF EASTERN NEBRASKA AND SOUTHWEST IOWA. CHERMOK
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 3:42 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson, Saline | 33 min |
| Apr 15, 3:52 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 53 min |
| Apr 15, 4:11 PM CDT | Severe Thunderstorm Warning | OAX | Seward | 34 min |
| Apr 15, 4:13 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson | 19 min |
| Apr 15, 4:28 PM CDT | Tornado Warning | OAX | Gage | 32 min |
| Apr 15, 4:33 PM CDT | Severe Thunderstorm Warning | OAX | Butler | 27 min |
| Apr 15, 4:36 PM CDT | Severe Thunderstorm Warning | OAX | Platte | 39 min |
| Apr 15, 4:57 PM CDT | Tornado Warning | OAX | Gage | 23 min |
| Apr 15, 5:02 PM CDT | Severe Thunderstorm Warning | OAX | Madison | 43 min |
| Apr 15, 5:13 PM CDT | Severe Thunderstorm Warning | OAX | Platte | 26 min |
| Apr 15, 5:13 PM CDT | Tornado Warning | OAX | Johnson, Otoe | 32 min |
| Apr 15, 5:27 PM CDT | Severe Thunderstorm Warning | OAX | Pawnee | 33 min |
| Apr 15, 5:35 PM CDT | Severe Thunderstorm Warning | OAX | Stanton | 40 min |
| Apr 15, 5:41 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 34 min |
| Apr 15, 5:43 PM CDT | Severe Thunderstorm Warning | OAX | Otoe | 32 min |
| Apr 15, 5:44 PM CDT | Severe Thunderstorm Warning | OAX | Colfax | 15 min |
| Apr 15, 5:46 PM CDT | Severe Thunderstorm Warning | OAX | Madison | 29 min |
| Apr 15, 5:50 PM CDT | Severe Thunderstorm Warning | OAX | Cuming | 40 min |
| Apr 15, 5:50 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha | 25 min |
| Apr 15, 6:00 PM CDT | Severe Thunderstorm Warning | OAX | Richardson | 30 min |
| Apr 15, 6:13 PM CDT | Severe Thunderstorm Warning | OAX | Douglas, Sarpy | 32 min |
| Apr 15, 6:15 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha | 30 min |
| Apr 15, 6:16 PM CDT | Severe Thunderstorm Warning | OAX | Wayne | 29 min |
| Apr 15, 6:29 PM CDT | Severe Thunderstorm Warning | OAX | Otoe | 31 min |
| Apr 15, 6:37 PM CDT | Tornado Warning | OAX | Otoe | 23 min |
| Apr 15, 6:50 PM CDT | Severe Thunderstorm Warning | OAX | Harrison | 40 min |
| Apr 15, 6:51 PM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie | 54 min |
| Apr 15, 6:59 PM CDT | Tornado Warning | OAX | Fremont | 20 min |
Nearby
Wind Advisories in Nebraska, 2006Wind Advisories in Iowa, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.